Alert archive / Alabama / Special Marine Warnings in 2012

Special Marine Warning 84, NWS Mobile, AL

May 29, 2012

NWS Mobile, AL issued this special marine warning at May 29, 2012, 9:32 PM CDT. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2012, 9:32 PM CDT (02:32 UTC)
Expired
May 29, 2012, 11:00 PM CDT
In force
88 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at May 29, 6:40 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, May 29, 6:40 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
640 PM CDT TUE MAY 29 2012

.AVIATION [30.00Z TAF ISSUANCE]...VFR CONDITIONS WILL CONTINUE
THROUGH THE FORECAST PERIOD. ISOLATED SHOWERS AND THUNDERSTORMS WILL
DEVELOP DURING THE AFTERNOON ON WEDNESDAY BUT THE PROBABILITY IS NOT
HIGH ENOUGH TO MENTION AT THIS TIME. /13

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY/...WATER VAPOR IMAGERY
DEPICTS THETA-E RIDGE ASSOCIATED WITH A SHORTWAVE TROUGH THAT WILL
PUSH ACROSS ALABAMA THIS EVENING. ASSOCIATED WITH THIS HAS BEEN 500
HPA TEMPERATURES AROUND -8 DEGREES C. THIS COOLER AIR ALOFT WILL
ALLOW FOR ENOUGH INSTABILITY TO MAINTAIN SLIGHT CHANCE TO CHANCE
POPS OVERNIGHT. TOMORROW AND TOMORROW NIGHT...A WEAK SURFACE
BOUNDARY AND MOISTURE AXIS WILL ORIENT ITSELF FROM NEAR THE SOUTHERN
AL/FL BORDER...WNWWD INTO CENTRAL MS. AFTERNOON HEATING ALONG THE WIND
SHIFT MAY CONTRIBUTE TO A FEW SHOWERS AND THUNDERSTORMS AT THE TIME
OF MAXIMUM INSOLATION. WITH VERY LITTLE LARGE SCALE ASCENT...IT
APPEARS DIABATIC HEATING WILL DRIVE MOST OF THIS ACTIVITY IN THE
AFTERNOON WITH THE WEAK PRESSURE TROUGH AND MOISTURE RIDGE BEING THE
PRIMARY FOCUS FOR THE EVENING HOURS. /01

.LONG TERM /WEDNESDAY THROUGH EARLY NEXT WEEK/...SMALL CHANCES OF
SHOWERS AND THUNDERSTORMS CONTINUE THURSDAY WITHIN A SOUTH TO
SOUTHWEST FLOW AHEAD OF A FRONTAL BOUNDARY THAT WILL BE MOVING
EASTWARD OUT OF THE PLAINS. THE FRONT EASES INTO THE FORECAST AREA
FRIDAY BRINGING MORE CLOUDS AND PROVIDING THE FOCUS FOR ADDITIONAL
CHANCES OF RAIN. CONDITIONS ASSOCIATED WITH THE FRONTAL PASSAGE SHOW
THE BULK OF ANY DEEP LAYER SHEAR ACROSS SOUTH-CENTRAL
ALABAMA...HOWEVER CONFIDENCE IN A SEVERE WEATHER THREAT IS LOW GIVEN
VARYING MODEL SOLUTIONS. AS THE FRONT SWEEPS THROUGH FRIDAY
NIGHT...EXPECT A BRIEF COOL DOWN WITH LOW TEMPERATURES INTO THE LOWER
60S FRIDAY AND SATURDAY NIGHT ACROSS THE INLAND AREAS AND HIGH
TEMPERATURES REACHING AVERAGE CONDITIONS ON SATURDAY BEFORE QUICKLY
WARMING UP AGAIN ABOVE CLIMATOLOGICAL NORMALS WITH THE LACK OF ANY
PRECIPITATION. /01

&&

.MARINE...SURFACE HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE
CENTRAL AND SOUTHERN GULF OF MEXICO THIS AFTERNOON AND TONIGHT...
WHILE A TROUGH OF LOW PRESSURE CONTINUES TO EXTEND ACROSS MUCH OF
THE SOUTHERN U.S. THE PRESSURE GRADIENT BETWEEN THESE TWO FEATURES
WILL RESULT IN WESTERLY WINDS OF 15 TO 20 KNOTS OVER MUCH OF THE
MARINE AREA THROUGH TONIGHT. THE RESULTANT SEAS WILL REMAIN CHOPPY TO
ROUGH TONIGHT...SO SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION.
MODERATE SOUTHWESTERLY WINDS ARE OTHERWISE EXPECTED TO PREVAIL
WEDNESDAY THROUGH FRIDAY AS THE SURFACE RIDGE OF HIGH PRESSURE OVER
THE GULF GRADUALLY MOVES EASTWARD...WHILE SURFACE TROUGHING CONTINUES
TO EXTEND FROM SOUTH TEXAS THROUGH THE MISSISSIPPI RIVER VALLEY. SEAS
WILL GENERALLY REMAIN IN THE 2 TO 4 FOOT RANGE THROUGH FRIDAY. A COLD
FRONT STILL LOOKS ON TRACK TO EDGE INTO THE NEAR SHORE WATERS EARLY
SATURDAY MORNING...BEFORE WEAKENING SATURDAY NIGHT. LIGHT TO MODERATE
NORTHERLY TO NORTHWESTERLY WINDS SATURDAY SHOULD TURN MORE
SOUTHWESTERLY TO SOUTHERLY BY SUNDAY. /21

&&

.FIRE WEATHER...HIGH PRESSURE WILL CENTER OVER THE GULF ON WEDNESDAY
WITH WEST TO SOUTHWEST WINDS FORECAST. LOW LEVEL MOISTURE AND DAILY
HUMIDITY LEVELS ARE FORECAST TO REMAIN ABOVE CRITICAL LEVELS FOR THE
NEXT COUPLE OF DAYS. MEANWHILE...DEEP MIXED LAYER EACH AFTERNOON
WILL OFFER GOOD TO EXCELLENT DISPERSION. DISPERSION VALUES WILL BE
POOR AT NIGHT...HOWEVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  93  71  89 /  30  20  20  10
PENSACOLA   75  94  75  90 /  30  10  20  10
DESTIN      76  90  76  88 /  20  10  20  10
EVERGREEN   68  96  70  93 /  30  20  30  20
WAYNESBORO  67  94  68  92 /  30  20  30  20
CAMDEN      68  96  69  92 /  30  20  30  30
CRESTVIEW   69  95  71  95 /  30  20  20  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 29, 4:47 AM CDT, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
447 AM CDT TUE MAY 29 2012

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
447 AM CDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON THROUGH THE EARLY EVENING HOURS. A FEW STORMS
COULD BECOME STRONG...PRODUCING FREQUENT LIGHTNING STRIKES...HEAVY
DOWNPOURS...AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE
FORECAST THROUGH THE END OF THE WEEK. SEVERE WEATHER IS NOT EXPECTED
AT THIS TIME. THE MAIN THREATS FROM THE STORMS WILL BE GUSTY
WINDS...DANGEROUS LIGHTNING...AND BRIEF HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH MONDAY.

GMZ630-650-655-670-675-301200-
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
447 AM CDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WEST TO SOUTHWEST WINDS WILL INCREASE ACROSS THE MARINE AREA THIS
AFTERNOON THROUGH TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 29, 7:18 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
718 PM CDT TUE MAY 29 2012

ALZ053-055-300115-
MONROE AL-CLARKE AL-
718 PM CDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MONROE AND SOUTHERN
CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 815 PM CDT...

AT 712 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTHEAST
OF JACKSON...OR 4 MILES NORTHEAST OF WALKER SPRINGS...AND MOVING
SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCKVILLE...          WALKER SPRINGS...     URIAH...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, May 29, 7:40 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
740 PM CDT TUE MAY 29 2012

ALZ059-060-FLZ003-005-300145-
COVINGTON AL-ESCAMBIA AL-INLAND OKALOOSA FL-INLAND SANTA ROSA FL-
740 PM CDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COVINGTON AND
SOUTHEASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...NORTHERN
OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...
THROUGH 845 PM CDT...

AT 735 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES EAST OF
EAST BREWTON...OR 7 MILES SOUTH OF US 29 AND CR 43...AND MOVING
SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAUREL HILL...        CRESTVIEW...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 63 AND
67.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, May 29, 7:48 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
748 PM CDT TUE MAY 29 2012

ALZ062-064-FLZ001>004-006-300145-
INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-UPPER BALDWIN AL-
COASTAL ESCAMBIA FL-COASTAL OKALOOSA FL-SANTA ROSA FL-
LOWER BALDWIN AL-
748 PM CDT TUE MAY 29 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN BALDWIN
COUNTY IN SOUTHWEST ALABAMA...SOUTHWESTERN OKALOOSA...SOUTHERN SANTA
ROSA AND SOUTHERN ESCAMBIA COUNTIES IN NORTHWEST FLORIDA...THROUGH
845 PM CDT...

AT 745 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 2 MILES EAST OF PACE TO 5 MILES SOUTHEAST OF BAY
MINETTE...AND MOVING SOUTH AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WOODLAWN BEACH...     WHITING FIELD...      WALLACE...
  TIGER POINT...        SKYLINE...            ROEVILLE...
  POINT BAKER...        PEA RIDGE...          NAVARRE BEACH...

THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 42.
THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 43 AND
66.

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.

&&
Special weather statement, May 29, 7:50 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
750 PM CDT TUE MAY 29 2012

ALZ054-300145-
WILCOX AL-
750 PM CDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT WILCOX COUNTY IN SOUTHWEST
ALABAMA...THROUGH 845 PM CDT...

AT 749 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 18 MILES NORTHWEST
OF CAMDEN...OR 3 MILES WEST OF CATHERINE...AND MOVING SOUTHEAST AT 20
MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOYKIN...             CATHERINE...          CAMDEN...
  ALBERTA...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, May 29, 8:06 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
806 PM CDT TUE MAY 29 2012

ALZ055-059-062-300145-
ESCAMBIA AL-MONROE AL-UPPER BALDWIN AL-
806 PM CDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ESCAMBIA...SOUTHWESTERN
MONROE AND NORTHERN BALDWIN COUNTIES IN SOUTHWEST ALABAMA...THROUGH
845 PM CDT...

AT 803 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 16 MILES NORTHWEST
OF ATMORE...OR 8 MILES SOUTHEAST OF URIAH...AND MOVING SOUTHEAST AT
25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POARCH CREEK RESERVATION...                 FLOMATON...
  MCCULLOUGH...         I65 AND CR 1...       I65 AND AL 21...
  ATMORE...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 51 AND 64.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, May 29, 8:52 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
852 PM CDT TUE MAY 29 2012

ALZ058-300230-
CRENSHAW AL-
852 PM CDT TUE MAY 29 2012

...A STRONG THUNDERSTORM WILL AFFECT CRENSHAW COUNTY IN SOUTHWEST
ALABAMA...THROUGH 930 PM CDT...

AT 849 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
LUVERNE...OR 2 MILES NORTHEAST OF RUTLEDGE...AND MOVING SOUTHEAST AT
20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RUTLEDGE...           LUVERNE...            GLENWOOD...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:23 AM CDTSevere Thunderstorm WarningMOBCovington37 min
May 30, 2:12 PM CDTSpecial Marine WarningMOB93 min
May 30, 2:54 PM CDTSevere Thunderstorm WarningMOBMobile66 min
May 30, 3:00 PM CDTSevere Thunderstorm WarningMOBBaldwin60 min
May 30, 3:19 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile56 min
May 30, 4:03 PM CDTSevere Thunderstorm WarningMOBMobile57 min
May 30, 4:12 PM CDTSevere Thunderstorm WarningMOBClarke37 min
May 30, 4:16 PM CDTSevere Thunderstorm WarningMOBMobile59 min
May 30, 4:21 PM CDTSevere Thunderstorm WarningMOBMobile54 min
May 30, 5:06 PM CDTSevere Thunderstorm WarningMOBConecuh, Monroe54 min
May 30, 5:14 PM CDTSevere Thunderstorm WarningMOBChoctaw24 min
May 30, 5:38 PM CDTSevere Thunderstorm WarningMOBClarke67 min
May 30, 5:52 PM CDTSevere Thunderstorm WarningMOBMonroe29 min
May 30, 6:20 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia32 min
May 30, 6:47 PM CDTSevere Thunderstorm WarningMOBChoctaw46 min
May 29, 7:28 PM CDTSevere Thunderstorm WarningMOBEscambia17 min
May 29, 9:49 PM CDTDense Smoke AdvisoryMOB15 hr
May 30, 1:39 PM CDTDense Smoke AdvisoryMOB18 hr
May 30, 5:54 PM CDTSevere Thunderstorm WarningMOBGreene32 min

Nearby

Special Marine Warnings in Alabama, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.